Arkansas, 2016

Flooding in Arkansas, March 10 to 31, 2016

March 10 to 31, 2016 · NWS LZK · 8 events in 6 counties and zones

Very heavy rainfall led to several flooded rivers on March 10, 2016.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

Very heavy rainfall led to several flooded rivers on March 10, 2016.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Mar 9, 11:52 PM CST, 2 hours 8 minutes earlier.

Area forecast discussion, Mar 9, 11:52 PM CST, 2 hours 8 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1152 PM CST WED MAR 9 2016

.DISCUSSION...

UPDATED FOR THE 06Z AVIATION DISCUSSION BELOW.

&&

.AVIATION...

CONTINUED IFR AND LIFR CONDITIONS WILL BE SEEN OVERNIGHT WITH FOG
CONTINUING TO INCREASE DURING THE OVERNIGHT HOURS. SOME BREAKS IN
THE PRECIPITATION MAY BE SEEN ON THURSDAY DURING THE AFTERNOON
HOURS...BEFORE THE NEXT ROUND OF PRECIPITATION RETURNS THURSDAY
EVENING. CEILINGS MAY LIFT TO MVFR CONDITIONS DURING THE AFTERNOON
HOURS...BUT IS FORECAST TO BE SHORT LIVED.

&&

PREV DISCUSSION... /ISSUED 246 PM CST WED MAR 9 2016/

SHORT TERM...TONIGHT THROUGH SUNDAY
HAVE DROPPED A FEW ROWS OF WESTERN/NORTHWEST ARKANSAS COUNTIES
FROM THE FLASH FLOOD WATCH...AS CONVECTION ALONG THE GULF COAST
WILL HELP CUT OFF SOME OF THE MORE SIGNIFICANT MOISTURE OVER THE
NORTHWEST AND WEST. HAVE ALSO ADJUSTED THE AXIS OF HEAVIEST
RAINFALL SLIGHTLY EASTWARD...WITH THE PRIMARY FOCUS BEING THE
SOUTHEASTERN HALF OF THE STATE. AN ADDITIONAL TWO TO FIVE INCHES
WILL BE POSSIBLE...PARTICULARLY IN AREAS NEAR PINE BLUFF AND
MONTICELLO THROUGH THURSDAY.

SURFACE LOW PRESSURE ALONG A STALLED FRONTAL BOUNDARY TO THE
SOUTH OF THE STATE WILL SLIDE NORTHEAST ALONG THE FRONT THURSDAY
NIGHT...WITH DRIER AIR MOVING INTO THE WEST...AND PRECIPITATION
CHANCES GRADUALLY DECREASING. HOWEVER...ANOTHER WAVE WILL FORM
ALONG THE FRONT...WITH UPLIFT ALONG AND NORTH OF THE BOUNDARY
PUSHING ANOTHER AREA OF SHOWERS/STORMS THROUGH THE REGION ON
FRIDAY...WITH NOT NEARLY AS MUCH QPF EXPECTED.

CUTOFF LOW WILL START TO LIFT UP FROM MEXICO LATE FRIDAY...PUSHING
THE FRONTAL BOUNDARY BACK ACROSS THE STATE...WITH ADDITIONAL
SHOWERS/STORMS MOSTLY ALONG AND NORTH OF THE FRONT. THE CUTOFF LOW
IS EXPECTED TO DAMPEN OUT AS IT MOVES INTO THE OHIO VALLEY.
HOWEVER...ANOTHER CUTOFF LOW IS EXPECTED TO MOVE OUT OF THE
SOUTHERN ROCKIES AND INTO THE MID SOUTH REGION LATE SUNDAY...
KEEPING SHOWERS/STORMS IN THE FORECAST THROUGH THE END OF THE
PERIOD.

SO IT GOES WITHOUT SAYING...TEMPERATURES WILL BE ABOVE AVERAGE
THROUGH THE PERIOD.

LONG TERM...SUNDAY NIGHT THROUGH WEDNESDAY
THE STORM SYSTEM THAT BROUGHT ALL OF THE RAIN LATELY WILL FINALLY
EXIT TO THE EAST MONDAY. THIS WILL BE FOLLOWED BY WEAK HIGH PRESSURE
AND A BRIEF PERIOD OF DRY WEATHER.

TOWARD THE END OF THE PERIOD...A NEW STORM SYSTEM WILL FORM IN THE
CENTRAL PLAINS AND WILL TRACK TO THE NORTHEAST. THE SYSTEM WILL DRAG
A COLD FRONT INTO ARKANSAS...WITH SCATTERED SHOWERS AND
THUNDERSTORMS IN THE FORECAST. GIVEN LIMITED MOISTURE...THIS DOES
NOT APPEAR TO BE A MAJOR RAINMAKER.

WHILE COOLER AIR WILL FOLLOW THE FRONT LATER IN THE WEEK...
TEMPERATURES WILL BE ABOVE NORMAL THROUGH THE PERIOD.

FIRE WEATHER...
ANY FIRE WEATHER CONCERNS WILL BE HARD TO COME BY FOR THE NEXT
FIVE TO SEVEN DAYS. THINGS SHOULD START TO DRY OUT NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     61  58  64  52 /  90 100  90  70
CAMDEN AR         65  59  70  60 / 100 100  90  80
HARRISON AR       62  56  62  47 /  90  70  80  50
HOT SPRINGS AR    60  57  67  56 / 100 100  90  80
LITTLE ROCK   AR  61  59  67  56 / 100 100  90  80
MONTICELLO AR     66  62  72  62 / 100 100  90  80
MOUNT IDA AR      60  58  66  56 / 100 100  90  70
MOUNTAIN HOME AR  62  56  64  48 /  90  80  80  50
NEWPORT AR        61  58  65  51 /  90 100  90  80
PINE BLUFF AR     63  60  68  59 / 100 100  90  80
RUSSELLVILLE AR   62  57  66  54 /  90  90  90  60
SEARCY AR         61  58  65  54 /  90 100  90  80
STUTTGART AR      63  60  66  57 / 100 100  90  80
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THURSDAY AFTERNOON FOR ARKANSAS-BAXTER-
BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-CONWAY-DALLAS-DESHA-
DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-INDEPENDENCE-IZARD-
JACKSON-JEFFERSON-LINCOLN-LONOKE-MONROE-OUACHITA-PERRY-PIKE-
PRAIRIE-PULASKI-SALINE-SHARP-STONE-VAN BUREN-WHITE-WOODRUFF.

&&

AVIATION...65
Hazardous weather outlook, Mar 9, 3:00 PM CST, 11 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
300 PM CST WED MAR 9 2016

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-101125-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
300 PM CST WED MAR 9 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TONIGHT

AREAS OF HEAVY RAIN WILL CONTINUE TONIGHT...ESPECIALLY IN THE
SOUTHEAST HALF OF ARKANSAS. THIS WILL BE TRIGGERED BY A VERY SLOW
MOVING STORM SYSTEM WOBBLING TOWARD THE REGION FROM MEXICO.

TWO TO FOUR INCHES OF ADDITIONAL RAIN /AND LOCALLY HIGHER AMOUNTS/
IS EXPECTED ACROSS SOUTHERN AND EASTERN SECTIONS OF THE STATE
THROUGH THURSDAY MORNING. THIS INCLUDES AREAS SOUTH/EAST OF
TEXARKANA /MILLER COUNTY/...LITTLE ROCK /PULASKI COUNTY/...AND
NEWPORT /JACKSON COUNTY/.

THREE TO SIX INCHES OF RAIN HAS ALREADY FALLEN IN THE SOUTHERN HALF
OF THE STATE THROUGH MIDDAY WEDNESDAY. WITH MORE RAIN OVERNIGHT...
FLASH FLOODING IS LIKELY. WATER WILL LIKELY FLOW OVER ROADS...WITH
CLOSED ROADS EXPECTED. THIS MAY INCLUDE HIGHLY TRAVELED ROADS SUCH
AS STATE HIGHWAYS. HOMES AND BUSINESSES COULD BE THREATENED BY HIGH
WATER IN PLACES...AND SOME HIGH WATER RESCUES MAY BECOME NECESSARY.

ONE THING TO MONITOR OVERNIGHT ARE THUNDERSTORMS FROM EASTERN
TEXAS INTO LOUISIANA. IF STORMS BECOME INTENSE AND ARE WIDESPREAD...
THIS WILL TEND TO ROB MOISTURE FROM PRECIPITATION LOCALLY. THIS
WOULD RESULT IN LESS RAIN THAN EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

WIDESPREAD PRECIPITATION REMAINS ON THURSDAY...WITH ANOTHER
ONE TO TWO INCHES OF RAIN IN THE SOUTHEAST HALF OF ARKANSAS.
THIS WILL MAKE AN ALREADY BAD FLASH FLOOD SITUATION WORSE.

AS RUNOFF FROM THIS RAIN MAKES IT INTO AREA TRIBUTARIES...MINOR TO
MODERATE FLOODING IS IN THE FORECAST ON SOME RIVERS. THIS INCLUDES
THE CACHE...LOWER WHITE...SALINE...LOWER ARKANSAS...AND OUACHITA
RIVERS. SOME OF THESE RIVERS WILL REMAIN HIGH FOR SEVERAL WEEKS.

THIS EVENT WILL FEATURE LITTLE TO NO SEVERE WEATHER. SEVERE
STORMS SHOULD MOSTLY REMAIN TO THE SOUTH ALONG THE GULF
COAST.

THE SLOW MOVING SYSTEM PRODUCING THE RAIN WILL NOT GET OUT OF
HERE UNTIL EARLY NEXT WEEK. THEREFORE...CHANCES FOR SHOWERS
AND A FEW THUNDERSTORMS REMAIN IN THE FORECAST THROUGH THIS
WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED...BUT REPORTS OF HEAVY
RAIN AND ANY FLOODING ARE WELCOME.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

56/46

In the hours before

Local storm report, Mar 9, 8:47 PM CST, 5 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
847 PM CST WED MAR 09 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0752 PM     FLASH FLOOD      RISON                   33.95N 92.19W
03/09/2016                   CLEVELAND          AR   EMERGENCY MNGR

            NUMEROUS ROADS WERE BLOCKED DUE TO FLOODING.

0800 PM     FLASH FLOOD      3 S AMY                 33.69N 92.81W
03/09/2016                   OUACHITA           AR   PUBLIC

            HIGHWAY 7 NORTH FLOODED BETWEEN CAMDEN AND SPARKMAN.

&&

58
Local storm report, Mar 9, 10:22 PM CST, 3 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1022 PM CST WED MAR 09 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     FLASH FLOOD      DE VALLS BLUFF          34.79N 91.46W
03/09/2016                   PRAIRIE            AR   LAW ENFORCEMENT

            HIGHWAY 33 SOUTH OF DE VALLS BLUFF IS CLOSED WITH WATER
            OVER THE ROADWAY.

&&

58

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

8 flood. Local standard time, as filed.

Flood, Clark

When
March 10, 2:00 AM CST to March 11, 9:00 AM CST
Where
Clark County, 3.59 mi E of Caddo Vly to 1.43 mi NE of Degray
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
34.185, -93.007

Flooding was noted at Arkadelphia on the Ouachita River.

Flood, Woodruff

When
March 10, 2:00 AM CST to March 26, 8:00 AM CST
Where
Woodruff County, 0.79 mi WSW of Riverside to 0.22 mi SSW of Cavell
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
35.276, -91.243

River flooding was noted at Patterson on the Cache River.

Flood, Ouachita

When
March 10, 9:00 AM CST to March 23, 4:30 AM CST
Where
Ouachita County, 2.79 mi WNW of Kent to 2.13 mi NNW of Frenchport
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
33.639, -92.867

River flooding was noted at Camded on the Ouachita River.

Flood, Woodruff

When
March 10, 9:45 AM CST to March 30, 3:30 AM CST
Where
Woodruff County, 4.91 mi WNW of Augusta to 1.79 mi NW of Mc Clelland
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
35.312, -91.448

Flooding was noted at Augusta on the White River.

Flood, Perry

When
March 10, 12:30 PM CST to March 12, 2:15 PM CST
Where
Perry County, 2.01 mi WNW of Oak Grove to 0.81 mi NW of Oak Grove
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
34.982, -92.732

Flooding was noted at Houston on the Fouche LaFave River.

Flood, Monroe

When
March 10, 3:00 PM CST to March 31, 11:59 PM CST
Where
Monroe County, 3.31 mi W of Jeffries to 2.21 mi N of Clarendon Muni Arpt
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
34.721, -91.338

Flooding was noted at Clarendon on the White River.

Flood, Yell

When
March 10, 6:45 PM CST to March 11, 7:30 PM CST
Where
Yell County, 1.2 mi WNW of Danville to 1.09 mi WNW of Danville
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
35.059, -93.398

Flooding was noted on the Petit Jean River.

Flood, Clark

When
March 10, 7:00 PM CST to March 11, 8:00 PM CST
Where
Clark County, 4.12 mi S of Burtsell to 3.2 mi SW of Britts
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
33.891, -93.308

Flooding was noted at Boughton on the Little Missouri River.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2016Every state in 2016This day in weather historyWarnings in Arkansas, March 2016

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 625646, 625648, 625647, 625649, 625644, 625650, 625643, 625645.